What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 24, 2:05 PM EST, 35 minutes earlier.
Area forecast discussion, Jul 24, 2:05 PM EST, 35 minutes before
Area Forecast Discussion
National Weather Service State College PA
305 PM EDT Mon Jul 24 2017
.SYNOPSIS...
An upper trough, located over the Great Lakes early this
morning, will push slowly across Pennsylvania early this week.
In its wake, high pressure will build southeast across the
region by midweek. A cold front will likely push southeast
across the region next Friday.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Scattered to numerous showers with embedded isolated
thunderstorms have progressing across the north central,
central, west central mountains and laurels at mid afternoon.
Most have low cores producing brief downpours, but a few are
persisting in a lines producing additional heavy rain in areas
that saw enough of it last night. Lycoming and Clinton Counties
may see some minor flooding from current shower/tstorm complex
crossing the area through 400 pm. Minor rotation seen in
northern Cambria with pendant type echo there. Overall sub
severe cells expected, but will need to be monitored through
this evening as they progress into more unstable air to the
east.
SPC has indicated only 5% likelihood of a Watch issuance, and
agree. Main threat will be brief (in most cases) downpours and
gusty winds to 40 mph as cells race to the east at 30 mph or
faster.
Front clears my eastern counties as per CAMs by late evening.
Drier air overspreads central PA late tonight and early Tuesday,
bringing an end to the latest very humid seige. Mins tonight
will range from the more comfortable mid 50s north to the mid
60s southeast.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
A much more pleasant air mass will be over the region on Tuesday
bringing a more comfortable day with little to no chance of rain
for a change. Clouds may linger for a time over the Alleghenies
and keep temps a bit lower than guidance. Highs will only reach
the upper 60s north...and range through the 70s to the lower 80s
elsewhere. A nice change with dewpoints in the 50s.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
High centered over central PA Tuesday night. Marine layer in
easterly flow may bring some clouds and a slight chance of a
shower into the eastern zones Wednesday. Next weather sytem
moves in Thursday with increasing chances of storms into the
night. Cold front moves southeast of PA Friday morning with a
lingering chance of a shower or thunderstorm during the day as a
short-wave drops over the ridge to the west and into the trough
on the east coast. Conditions dry out for Saturday as high
pressure builds in. A wave on the front that moved south of PA
may bring showers up around the Mason-Dixon line Sunday.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Upper trough and sfc cold front will cross central PA by evening
bringing another round of showers and thunderstorms to central
and eastern PA mid to late afternoon with intermittant
localized impacts.
Showers diminish by evening, but linger the longest in the
northern mtns. This is also the best chance for ceiling
restrictions tonight. With plenty of low level moisture around,
expect valley fog to develop areawide as well.
.OUTLOOK...
Tue-Wed...AM cig restrictions north/west. Valley fog areawise.
Otherwise no sig wx.
Thu...Chance of afternoon TSRA/SHRA.
Fri...Slgt chc of morning shra...otherwise VFR.
Sat...VFR.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Fitzgerald
NEAR TERM...DeVoir/Fitzgerald
SHORT TERM...DeVoir/Fitzgerald
LONG TERM...Watson
AVIATION...DeVoir/RXR
Hazardous weather outlook, Jul 24, 7:04 AM EST, 7 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
804 AM EDT Mon Jul 24 2017
PAZ006-011-012-018-019-026>028-036-037-041-042-045-046-049>053-
056>059-063>066-251215-
Potter-Cameron-Northern Clinton-Northern Centre-Southern Centre-
Huntingdon-Mifflin-Juniata-Franklin-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
804 AM EDT Mon Jul 24 2017
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and Tonight.
Strong to severe thunderstorms with gusty winds and hail are
possible this afternoon.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ004-005-010-017-024-025-033>035-251215-
Warren-McKean-Elk-Clearfield-Cambria-Blair-Somerset-Bedford-Fulton-
804 AM EDT Mon Jul 24 2017
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 24, 10:43 AM EST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1143 AM EDT MON JUL 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 2 NNW DOANE 41.60N 77.35W
07/23/2017 TIOGA PA 911 CALL CENTER
TREES DOWN IN MORRIS TOWNSHIP
0645 PM FLASH FLOOD DOVER 40.00N 76.85W
07/23/2017 YORK PA 911 CALL CENTER
NUMEROUS ROADS IMPASSABLE DUE TO FLOODING
0650 PM FLASH FLOOD CLIFTON 40.23N 76.72W
07/23/2017 DAUPHIN PA 911 CALL CENTER
FLOODED CARS AND STREET FLOODING ON MIDDLETOWN ROAD
0655 PM FLASH FLOOD HARRISBURG 40.28N 76.88W
07/23/2017 DAUPHIN PA 911 CALL CENTER
CAR SUBMERGED ON THE WOOD STREET UNDERPASS
0658 PM FLASH FLOOD NEW FREEDOM 39.74N 76.70W
07/23/2017 YORK PA 911 CALL CENTER
FRONT STREET FLOODED AND IMPASSABLE
0703 PM FLASH FLOOD MIDDLETOWN 40.20N 76.73W
07/23/2017 DAUPHIN PA 911 CALL CENTER
WIDESPREAD ROAD FLOODING AND CARS FLOODED
0706 PM FLASH FLOOD OAKMONT 40.25N 76.69W
07/23/2017 DAUPHIN PA 911 CALL CENTER
WALTONVILLE ROAD IMPASSABLE DUE TO FLOODING
0714 PM FLASH FLOOD 1 NNW HIGHSPIRE 40.22N 76.79W
07/23/2017 DAUPHIN PA 911 CALL CENTER
PERSONS TRAPPED IN HOME DUE TO FLOODING
0720 PM FLASH FLOOD GREENWOOD HILLS 40.22N 76.78W
07/23/2017 DAUPHIN PA 911 CALL CENTER
LUMBER STREET IMPASSABLE DUE TO FLOODING
0725 PM FLASH FLOOD LEBANON 40.34N 76.42W
07/23/2017 LEBANON PA 911 CALL CENTER
WIDESPREAD ROADS FLOODED AND IMPASSABLE COUNTYWIDE
0736 PM FLASH FLOOD 1 NNW ROYALTON 40.19N 76.73W
07/23/2017 DAUPHIN PA 911 CALL CENTER
ENTRAPMENT RESCUE DUE TO FLOODING AT 149 WILSON STREET
0800 PM FLASH FLOOD SHREWSBURY 39.77N 76.68W
07/23/2017 YORK PA TRAINED SPOTTER
ROUTE 851 IN RAILROAD BOROUGH IMPASSABLE DUE TO
FLOODING
1220 AM FLASH FLOOD 1 E DEXTER 41.72N 77.37W
07/24/2017 TIOGA PA 911 CALL CENTER
ROUTE 660 FLOODED
1220 AM FLASH FLOOD 1 ENE PITTS 41.75N 77.25W
07/24/2017 TIOGA PA 911 CALL CENTER
ROUTE 6 FLOODED
&&
EVENT NUMBER CTP1701296 CTP1701291 CTP1701287 CTP1701286 CTP1701290
CTP1701288 CTP1701289 CTP1701292 CTP1701293 CTP1701294 CTP1701295
CTP1701297 CTP1701298 CTP1701299
PAHSpecial weather statement, Jul 24, 1:11 PM EST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service State College PA
211 PM EDT MON JUL 24 2017
PAZ017>019-241845-
Northern Centre PA-Clearfield PA-Southern Centre PA-
211 PM EDT MON JUL 24 2017
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CLEARFIELD AND CENTRE
COUNTIES UNTIL 245 PM EDT...
At 210 PM EDT, Doppler radar indicated a strong thunderstorm over
Lecontes Mills, moving east at 30 mph.
Winds in excess of 40 mph are possible.
Locations impacted include...
Bellefonte, Lecontes Mills, Pine Glen, Snow Shoe, Milesburg,
Moshannon, Clarence, Grassflat and Unionville.
LAT...LON 4107 7831 4113 7828 4106 7769 4085 7778
TIME...MOT...LOC 1810Z 287DEG 24KT 4109 7827
DeVoir
Special weather statement, Jul 24, 1:15 PM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service State College PA
215 PM EDT MON JUL 24 2017
PAZ024-025-241900-
Blair PA-Cambria PA-
215 PM EDT MON JUL 24 2017
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BLAIR AND CAMBRIA
COUNTIES UNTIL 300 PM EDT...
At 215 PM EDT, Doppler radar indicated a strong thunderstorm near
Hastings, moving southeast at 30 mph.
Winds in excess of 40 mph are possible.
Locations impacted include...
Altoona, Blandburg, Prince Gallitzin State Park, Bellwood, Tipton,
Delgrosso's Amusement Park and Penn State Altoona.
LAT...LON 4072 7873 4073 7848 4065 7823 4047 7833
4056 7847 4055 7847 4056 7848 4071 7872
TIME...MOT...LOC 1815Z 294DEG 25KT 4074 7866
DeVoirSpecial weather statement, Jul 24, 1:56 PM EST, 44 minutes before
Special Weather Statement
National Weather Service State College PA
256 PM EDT MON JUL 24 2017
PAZ025-026-241945-
Blair PA-Huntingdon PA-
256 PM EDT MON JUL 24 2017
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BLAIR AND HUNTINGDON
COUNTIES UNTIL 345 PM EDT...
At 255 PM EDT, Doppler radar indicated a strong thunderstorm near
Blandburg, moving east at 30 mph.
Winds in excess of 40 mph are possible.
Locations impacted include...
Tyrone, Franklinville, Spruce Creek, Tipton, Birmingham, Petersburg,
Alexandria and Delgrosso's Amusement Park.
LAT...LON 4065 7841 4072 7835 4073 7835 4065 7793
4050 7804
TIME...MOT...LOC 1855Z 287DEG 25KT 4068 7835
DeVoirSpecial weather statement, Jul 24, 2:14 PM EST, 26 minutes before
Special Weather Statement
National Weather Service State College PA
314 PM EDT MON JUL 24 2017
PAZ051-052-242000-
Northumberland PA-Montour PA-
314 PM EDT MON JUL 24 2017
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHUMBERLAND AND
MONTOUR COUNTIES UNTIL 400 PM EDT...
At 313 PM EDT, Doppler radar indicated a strong thunderstorm over
Lewisburg, moving east at 25 mph.
Winds in excess of 40 mph are possible.
Locations impacted include...
Danville, Lewisburg, Milton, Mooresburg, Montandon, Riverside and
Mechanicsville.
LAT...LON 4091 7656 4095 7688 4098 7688 4100 7687
4102 7657
TIME...MOT...LOC 1913Z 271DEG 20KT 4098 7688
DeVoirSpecial weather statement, Jul 24, 2:17 PM EST, 23 minutes before
Special Weather Statement
National Weather Service State College PA
317 PM EDT MON JUL 24 2017
PAZ046-049-051>053-242015-
Columbia PA-Southern Lycoming PA-Union PA-Northumberland PA-
Montour PA-
317 PM EDT MON JUL 24 2017
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF COLUMBIA...SOUTHERN
LYCOMING...UNION...NORTHUMBERLAND...AND MONTOUR COUNTIES UNTIL 415 PM
EDT...
At 317 PM EDT, Doppler radar indicated a strong thunderstorm over
Elimsport, moving east at 30 mph.
Pea size hail and winds in excess of 40 mph are possible.
Locations impacted include...
Elimsport, Eyers Grove, Jerseytown, Montgomery, Allenwood, Muncy,
Exchange, Buckhorn, Iola, Delaware Run, Watsontown, Fernville,
Turbotville, Washingtonville, Millville and McEwensville.
LAT...LON 4111 7705 4122 7701 4119 7642 4100 7648
TIME...MOT...LOC 1917Z 278DEG 27KT 4115 7698
DeVoir